Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 193, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2004, 9:01 AM CDT for Val Verde County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 9:01 AM CDT (14:01 UTC)
- Expired
- Jun 28, 2004, 2:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1424 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 281404 FFWSAT TXC465-281900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 901 AM CDT MON JUN 28 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 200 PM CDT * AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES AN HOUR. LITTLE TO NO MOVEMENT OF THE STORMS IS INDICATED. RUNOFF FROM THIS STORMS WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS AND HIGHWAYS. LAT...LON 2993 10155 2938 10086 3021 10080 3022 10167 $$
1 follow-up statement
000 WGUS74 KEWX 281657 CCA FFSSAT TXC019-031-091-123-177-209-285-325-385-463-465-281930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1150 AM CDT MON JUN 28 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR VAL VERDE...REAL...BANDERA...UVALDE...MEDINA...BLANCO...HAYES AND COMAL COUNTIES... A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT FOR GONZALES...LAVACA...FAYETTE AND DEWITT COUNTIES... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 AM CDT TUESDAY FOR ALL OF SOUTH CENTRAL TEXAS... WIDESPREAD RAINFALL AMOUNTS FROM SUNDAY WERE GENERALLY IN THE ONE HALF INCH TO ONE INCH RANGE...WITH SOME LOCATIONS RECEIVING UP TO 4 INCHES OF RAINFALL. WITH SOILS SATURATED ACROSS SOUTH CENTRAL TEXAS...ANY ADDITIONAL RAINFALL THIS AFTERNOON AND OVERNIGHT WILL CAUSE FLASH FLOODING. IN ADDITION TO THE FLASH FLOOD THREAT...PERSONS IN LOW LYING AREAS OR IN LOCATIONS ALONG CREEKS...STREAMS AND RIVERS MAY ALSO EXPERIENCE FLOODING FROM RAPID RISES CAUSED BY FLOOD WATERS QUICKLY RUNNING OFF. ALL MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE TRAVELING AND BE ESPECIALLY ALERT AT OR NEAR LOW WATER CROSSINGS...NEAR CREEKS AND RIVERS OR IN LOW LYING AREAS. IF YOU APPROACH A LOCATION AND WATER COVERS THE ROAD WAY REMEMBER...TURN AROUND DONT DROWN. RESIDENTS IN THE WATCH AREA SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND BE PREPARED TO RESPOND QUICKLY IF A WARNING IS ISSUED FOR YOUR AREA. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:54 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 28, 3:54 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 354 AM CDT MON JUN 28 2004 .DISCUSSION... STORMS TO THE WEST VERY PERSISTENT THIS MORNING AS SECONDARY CONVECTION CONTS TO REDEVELOP OR BACKBUILD TOWARD THE WEST ALONG OUTFLOW BOUNDARIES...AND A MODERATE LLJ FEEDS THE CONVECTION. AMS OVR S TX WILL REMAIN PRIMED FOR HEAVY RAIN TODAY AND TONIGHT AS S TX LIES ON THE PERIPHERY OF A RDG OVR THE GULF WITH A TROF OVR WEST CENTRAL TX. THIS PATTERN TO CONT THRU MID WEEK...BUT THEN THE UPR TROF TO GRADUALLY SHIFT EAST LATER IN THE WEEK AS A SHARP RDG BUILDS IN FROM THE WEST. THIS WILL PUT S TX IN A NWLY FLOW REGIME WHICH WILL RESULT IN DECREASED POPS IN THE WEST...BUT CONTD CHC POPS IN THE EAST AS MCS ACTIVITY SLIDES DOWN THE FRONT EDGE OF THE RDG. WILL EXTEND THE FFA FOR ALL AREAS THRU 4 AM TUE MORNING AS S TX SOILS ARE SATURATED AND SLOW MOVG SOAKERS WILL INCREASE WITH HEATING TODAY AND THEN LINGER INTO THE OVERNIGHT HOURS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 72 89 73 / 60 40 40 30 AUSTIN BERGSTROM INTL AIRPORT 89 71 89 72 / 60 40 40 30 DEL RIO INTL AIRPORT 90 74 93 74 / 40 40 40 40 SAN ANTONIO INTL AIRPORT 87 73 90 73 / 60 40 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALL OF CWA THRU 4 AM TUESDAY MORNING. && 01/11/DC
Hazardous weather outlook, Jun 28, 5:44 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 544 AM CDT MON JUN 28 2004 TXZ171>173-183>194-202>209-217>225-228-291100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 544 AM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT FOR ALL OF SOUTH CENTRAL TEXAS. A VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE. THE COMBINATION OF THIS UNSTABLE AIRMASS...OUTFLOW BOUNDARIES AND UPPER AIR DISTURBANCES MOVING ACROSS FROM THE WEST WILL CONTINUE TO TRIGGER SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES...WITH ISOLATED AMOUNTS UP TO 5 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH WEDNESDAY...WITH A DECREASE IN CHANCES BEGINNING THURSDAY. ANY ADDITIONAL RAINFALL WILL INCREASE THE POTENTIAL FOR SIGNIFICANT FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 28, 5:21 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 AM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1238 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/28/2004 BEXAR TX LAW ENFORCEMENT
HOLLYCOCK RD AT BABCOCK CLOSED.
0200 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/28/2004 BEXAR TX LAW ENFORCEMENT
BABCOCK RD AT HAUSEMAN CLOSED.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:31 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jun 27, 10:10 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| Jun 27, 11:11 PM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jun 27, 11:45 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina, Zavala | 4 hr |
| Jun 28, 3:18 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 28, 3:44 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Jun 28, 5:31 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jun 28, 10:44 AM CDT | Flash Flood Warning | EWX | Blanco, Comal, Hays | 3 hr |
| Jun 28, 11:27 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca | 4 hr |
| Jun 28, 11:40 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Real, Uvalde | 3 hr |
| Jun 28, 1:54 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jun 28, 2:54 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Medina, Real, Uvalde | 3 hr |
| Jun 28, 2:56 PM CDT | Flash Flood Warning | EWX | Fayette, Gonzales, Karnes, Wilson | 2 hr |
| Jun 28, 5:26 PM CDT | Flash Flood Warning | EWX | Bexar, Kendall | 2 hr |
| Jun 28, 5:31 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 59 min |
| Jun 28, 5:34 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 56 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.